Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Depression, anxiety, breathlessness, declared dead, foaming mouth. No illegal drugs. Help?

My son died on Sunday. He had been at a ballgame and had a few drinks. He went back to a friend's house. My son was taking medication for depression/anxiety. They said he slipped off of a chair (not fell) but got back up. When asked if he was o.k., he said yes. This happened a second time. He stayed on the floor and feel sound asleep snoring loudly. When everyone got up in the morning, he was not breathing and pronouned dead,. There was no vomit, but only a foam that was coming from his mouth. Preliminary reports from the Medical Examiner said there were no illegal drugs evident. Please help what could this have been?
Asked On : Sun, 21 Apr 2013
Answers:  4 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
There could be various causes for your sons death but as the preliminary reports suggest that there are no illegal causes what remains are
1) Arrhythmia - a cardiac condition which can be precipitated by alcohol
2) Excessive sedation if he has taken alcohol over the anxiety or the depression drugs
3) Aspiration if he had vomited in sleep.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use this link:
Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Sorry to hear your sad state
Sudden death is commonly from Pulmonary Embolism, Brain haemorrhage or Cardiac arrest.
The possibility of heart is likely here in view of the anti-depressant medication.
Depressed people often have suicidal tendencies; do not stick to doses and timing - intentional or accidental overdosing could have caused an arrhythmia and sudden death.

Take care
May his soul rest in peace...
May God give you the courage to bear the loss
Answered: Mon, 22 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I'm sorry about your son's untimely death and can understand that this must be a very difficult time for you. With the limited information that we have, it is very difficult to tell for sure what could have caused his death. The possibilities that can be considered are an accidental head injury (probably prior to these events) leading to a brain bleed, an aspiration leading to respiratory failure, a seizure, an overdose of his psychiatric medication, a poisonous bite, etc. Only an autopsy and final reports from the medical examiner would be able to give a clearer picture. I hope that you find the strength and comfort when you are going through this stressful time. Take care.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 22 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

I feel sorry about the sad incident.
He was on antidepressants and anti anxiety medicines. He took some drinks and went to friends house. He slipped off chair but got up then slept at his place. Next morning he could not be awaken.
There may be many causes of his death. But as you have mentioned that he slipped off from chair also, probably he was having some form of postural hypotension which caused dizziness. Other reason may be due to some cardiac arrhythmia precipitated his fall. Taking alcohol along with antidepressants is other risk as serious hypertensive crisis may be a possibility. Wait for detailed autopsy report for exact cause.

Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor